Thunderstorm Wind, Schuylkill
- When
- August 31, 5:48 PM EST
- Where
- Schuylkill County, Pine Grove
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.550, -76.383
Trees were reported down in Pine Grove.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 31, 12:57 PM EST, 4 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 155 AM EDT FRI AUG 31 2001 ...SOME LOCALLY HEAVY RAINS POSSIBLE TONIGHT THEN DRYING... THE COLD FRONT IS WELL TO OUR NORTH AND WEST THIS AFTERNOON...BUT THE LEADING EDGE OF THE DRIER AIR IS ALREADY MOVING INTO THE REGION AND TRIGGERING CONVECTION. THE THETA FRONT IS ACTUALLY JUST BEHIND THE LINE OF CLOUDS IN INDIANA TO SOUTHEASTERN MICHIGAN WHILE THE THETA-E FRONT IS IN NW PENNSYLVANIA EXTENDING INTO OHIO. WE WILL GET COOL FROM THE FORMER AND THE RAIN WILL COME WITH THE LATTER. THE MODEL MOISTURE FIELDS ARE ABOUT 1-2 STANDARD DEVIATIONS ABOVE NORMAL THIS AFTERNOON AND TONIGHT. THIS IMPLIES WE COULD SEE SOME LOCALLY HEAVY RAINS UNDER ANY INDIVIDUAL THUNDERSTORM. SOME OROGRAPHICALLY FAVORED LOCATIONS COULD SEE 1-2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. WIND PROFILES DO NOT RULE OUT A FEW HP SUPERCELLS. SREF DATA CONTINUES TO SHOW THREAT OF 0.25 AND GREATER RAINFALL OVER THE WESTERN AND NORTHERN PARTS OF CENTRAL PA. HOWEVER...BY 6 AM SATURDAY ALL QPF IS TO OUR EAST. NO RAIN IS EXPECTED FROM STATE COLLEGE WEST MUCH AFTER 9 PM TONIGHT. THE BEST PERIOD FOR RAIN IS BETWEEN NOW AND AND 4 AM SATURDAY. IN WESTERN SECTIONS THE RAIN WILL END EARLIER. THE SREF POPS FOR 0.10 SUGGEST NO ACCUMULATED RAINFALL WILL FALL AFTER 09Z SATURDAY. BY SUNRISE ALL THE PRECIP SHOULD BE OVER. MODELS ALL SHOW QUICK AND STRONG DRYING FROM WEST TO EAST SATURDAY. A CRISP LATE SUMMER AIR MASS WILL MARCH ACROSS PA. SHOULD BE ONE NICE AFTERNOON SATURDAY FOR OUTDOOR ACTIVITIES. CRISP NIGHT FOR EARLY SEPTEMBER SAT NIGHT INTO SUNDAY. SOME COLDER VALLEYS WILL DIP BELOW 40 AND INTO THE MID 30S BY SUNRISE SUNDAY. ...EXTENDED... AFTER A TASTE OF AUTUMN THIS WEEKEND...SUMMER LIKE WEATHER WILL SLOWLY RETURN TO THE REGION DURING THE WEEK. MONDAY STARTS OUT WITH SLIGHTLY BELOW NORMAL LOW-LEVEL TEMPS BUT BY TUESDAY WE REBOUND TO NEAR NORMAL. INITIALLY...THE SURFACE HIGH WILL KEEP US DRY AND PLEASANT. HOWEVER...ENSEMBLES SHOW A RIDGE...ABOUT +1.5 STANDARD DEVIATIONS ABOVE NORMAL BUILDING OVER THE NORTHERN LAKES. THIS WOULD LEND IT SELF TO AN INCREASE IN THE HUMIDITY AND DAILY TEMPS OVER THE REGION TUESDAY INTO THURSDAY. WITH 850 TEMPS AND THICKNESS VALUES NEAR NORMAL WOULD EXPECT TO SEE NEAR NORMAL TEMPERATURES. THE PATTERN IS NOT OVERLY CONDUCIVE FOR HEAVY RAINS. THE LOW-LEVEL AND UPPER LEVEL FLOW IS QUITE WEAK SUGGESTING UNLESS THERE IS A BIG CHANGE...IT WILL BE A RELATIVELY DRY WEEK THROUGH AT LEAST THURSDAY. OUR ONLY HOPE FOR RAIN WOULD BE IF WE GET SOME NOCTURNAL ACTIVE CONVECTION DOWNSTREAM OF THE RIDGE ONCE IT GETS ESTABLISHED BY MID WEEK. .CTP...NONE. GRUMM/LACORTE
PAZ027-028-037-041-042-046-049>053-056>059-066-010100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 PM EDT FRI AUG 31 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... LEBANON...MONTOUR...NORTHUMBERLAND...UNION...SULLIVAN...JUNIATA... LYCOMING...PERRY...TIOGA...DAUPHIN...LANCASTER...SCHUYLKILL... COLUMBIA... SNYDER AND MIFFLIN. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. JUNG
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in Pine Grove.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260574.